Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Shreveport, LA

September 13, 20114 states

NWS Shreveport, LA issued this red flag warning at Sep 13, 2011, 8:34 AM CDT for 4 states. It took effect at Sep 13, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2011, 8:34 AM CDT (13:34 UTC)
In effect from
Sep 13, 2011, 9:00 AM CDT
Expired
Sep 13, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
All 24 counties

Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 80 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS84 KSHV 131334
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT TUE SEP 13 2011

ARZ059-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-132215-
/O.UPG.KSHV.FW.A.0003.110913T1400Z-110914T0000Z/
/O.NEW.KSHV.FW.W.0004.110913T1400Z-110914T0000Z/
LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
834 AM CDT TUE SEP 13 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY VALUES ACROSS THE OKLAHOMA SOUTHEAST PROTECTION 
AREA...PORTIONS OF ARKANSAS DISTRICT TWO...PORTIONS OF ARKANSAS DISTRICT 
FOUR...PORTIONS OF LOUISIANA DISTRICT FOUR...THE TEXAS LINDEN ZONE...AND 
THE TEXAS HENDERSON ZONE.

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... 
  PORTIONS OF ARKANSAS DISTRICT TWO...PORTIONS OF ARKANSAS 
  DISTRICT FOUR...PORTIONS OF LOUISIANA DISTRICT FOUR...THE 
  TEXAS LINDEN ZONE...AND THE TEXAS HENDERSON ZONE. 

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH WITH LOCALLY
  HIGHER AMOUNTS UP TO 25 MPH AND GUSTY.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...NO THUNDERSTORM ACTIVITY EXPECTED.

* IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN BE
  EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS ON
  ONGOING AND NEW FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


05
1 follow-up statement
784 
WWUS84 KSHV 131927
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT TUE SEP 13 2011

LAZ001-002-TXZ108>112-124>126-136>138-149>153-140500-
/O.NEW.KSHV.FW.A.0004.110914T1400Z-110915T0000Z/
/O.CON.KSHV.FW.W.0004.000000T0000Z-110914T0000Z/
CADDO-BOSSIER-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
227 PM CDT TUE SEP 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE 
TEXAS HENDERSON ZONE...PORTIONS OF THE TEXAS LINDEN ZONE...
AND PORTIONS OF THE LOUISIANA DISTRICT FOUR.

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES ACROSS THE TEXAS HENDERSON ZONE...PORTIONS OF THE
TEXAS LINDEN ZONE...AND PORTIONS OF THE LOUISIANA DISTRICT FOUR.

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* AFFECTED AREA...THE TEXAS HENDERSON ZONE...PORTIONS OF THE
TEXAS LINDEN ZONE...AND PORTIONS OF THE LOUISIANA DISTRICT FOUR.

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH.

* HUMIDITY...25 PERCENT.

* THUNDERSTORMS...SOME LIGHTNING ACTIVITY MAY BE POSSIBLE THIS
  EVENING.

* IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN
  BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS 
  ON ONGOING AND NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARZ059-070-071-OKZ077-TXZ096-097-140000-
/O.CON.KSHV.FW.W.0004.000000T0000Z-110914T0000Z/
LITTLE RIVER-MILLER-LAFAYETTE-MCCURTAIN-RED RIVER-BOWIE-
227 PM CDT TUE SEP 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE OKLAHOMA SOUTHEAST 
PROTECTION AGENCY...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF 
ARKANSAS DISTRICT FOUR.

* AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION
  AGENCY...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF
  ARKANSAS DISTRICT FOUR.

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH.

* HUMIDITY...25 PERCENT.

* THUNDERSTORMS...SOME LIGHTNING ACTIVITY IS POSSIBLE THIS EVENING.

* IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN
  BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS 
  ON ONGOING AND NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LAZ010-140500-
/O.NEW.KSHV.FW.A.0004.110914T1400Z-110915T0000Z/
DE SOTO-
227 PM CDT TUE SEP 13 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES 
ACROSS PORTIONS OF LOUISIANA DISTRICT SIX.

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* AFFECTED AREA...PORTIONS OF LOUISIANA DISTRICT SIX

* WIND...WIND SPEED VALUES AS HIGH AS 20 MPH.

* HUMIDITY...25 PERCENT

* THUNDERSTORMS...NO THUNDERSTORM ACTIVITY EXPECTED

* IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN
  BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS 
  ON ONGOING AND NEW FIRES.  
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:36 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 13, 3:36 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CDT TUE SEP 13 2011

.DISCUSSION...
TRIPLE DIGIT TEMPS NOTED ACROSS SEVERAL AREAS IN NORTHEAST TEXAS
AND EXTREME NORTHWEST LOUISIANA ON MONDAY AND THERE IS MORE WHERE
THAT CAME FROM FOR TODAY.

850MB THERMAL RIDGE EXPANDS EASTWARD TODAY OUT OF S OK AND N TX
WITH NAM TEMPS RUNNING ABOVE 24C ACROSS MUCH OF THE REGION WITH
26-27C TEMPS NOTED NORTH AND WEST OF A LINE FROM TYR TO NEAR TXK
AND DEQ. EXTRAPOLATING THIS DOWN ACCOUNTING FOR A FEW HIGH CLOUDS
TODAY SHOULD PRODUCE TEMPERATURES RANGING FROM NEAR 103-106 ACROSS
OUR WESTERN AND NW MOST ZONES. SHOULD SEE SEVERAL DAILY HIGH
TEMPERATURES RECORDS BROKEN TODAY IF THESE AFTERNOON TEMPERATURES
ARE REACHED. SFC FRONT MOVES INTO S OK BY LATE THIS AFTERNOON/
EVENING WHICH WILL RESULT IN A TIGHTER PRESSURE GRADIENT ACROSS
OUR DROUGHT STRICKEN AREAS TO THE WEST. WITH SUFFICIENT MIXING
TODAY...SHOULD SEE SUSTAINED WINDS NEAR 10-15 MPH WITH HIGHER
GUSTS TO GO ALONG WITH LOW RH VALUES ONCE AGAIN IN THE TEENS. FIRE
WEATHER WATCH IS CURRENTLY IN EFFECT FOR OUR WESTERN HALF AND THIS
WILL NEED TO BE WATCHED CLOSELY FOR A POSSIBLE UPGRADE TO A RED
FLAG WARNING IF STRONGER WINDS ARE OBSERVED.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN
PLAINS OVERNIGHT AND DEPENDING ON WHICH MODEL YOU BELIEVE...THERE
WILL BE JUST A SLIGHT CHANCE OF SEEING SOME PRECIPITATION ACROSS
OUR NORTHERN ZONES OVERNIGHT. SLIGHTLY HIGHER RAIN CHANCES APPEAR
POSSIBLE DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT...AGAIN...
MAINLY ACROSS OUR NORTHERN ZONES...AS A SERIES OF DISTURBANCES
ROUND THE NE FLANK OF THE UPPER LEVEL RIDGE LOCATED ACROSS
CENTRAL AND SOUTHERN TEXAS. THE RIDGE BEGINS TO FLATTEN OUT
WEDNESDAY WHICH WILL ALLOW FOR A COLD FRONT TO MOVE SOUTHWARD
INTO THE REGION LATE WEDNESDAY INTO WEDNESDAY NIGHT...FURTHER
ENHANCING LIFT FOR PRECIPITATION CHANCES. THE FRONT SHOULD GET A
GOOD PUSH THROUGH THE REGION WEDNESDAY NIGHT INTO EARLY THURSDAY
WHICH IS A LITTLE FASTER THAN PREVIOUS PROGS SUGGESTED. HAVE
LOWERED TEMPERATURES ACCORDINGLY FOR THURSDAY AS POST FRONTAL
PRECIPITATION WILL BE POSSIBLE WITH ABUNDANT CLOUD COVER HELPING
TO HOLD TEMPERATURES DOWN AS WELL.

THE FRONT APPEARS TO BEGIN RETURNING BACK TO THE NORTH FOR THE
WEEKEND WITH WARMER TEMPERATURES EXPECTED BUT NOT AS WARM AS WHAT
WE'VE SEEN THE LAST FEW DAYS. THERE CONTINUES TO BE RELATIVELY
DESCENT MEDIUM RANGE MODEL CONSENSUS OF A STRONG SHORTWAVE DIVING
SOUTH OUT OF CANADA EARLY NEXT WEEK...HELPING TO TAP DESCENT
SOUTHERLY MOISTURE FROM THE GULF OF MEXICO. THIS IS A PATTERN WE
HAVE NOT SEEN IN SINCE LAST SPRING GIVEN THE DOMINANT RIDGE WE'VE
HAD TO DEAL WITH FOR THIS RECORD BREAKING SUMMER. THIS PATTERN
WOULD BRING DESCENT CHANCES OF RAINFALL INTO THE REGION AS EARLY
AS MONDAY INTO TUESDAY OF NEXT WEEK. WILL CONTINUE TO WATCH THE
EVOLUTION OF THIS PATTERN AND HOPE FOR THE BEST.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
DEVELOPING SFC LOW OVER CNTRL OK WILL RESULT IN INCREASING SW WINDS
EARLY IN THE 12Z TAF CYCLE. EXPECT WINDS TO BE AROUND 10 KTS WITH
GUSTS BETWEEN 15 TO 20 KTS. STRONGER GUSTS CAN BE EXPECTED AT THE
MORE ERN TERMINALS...SUCH AS KTYR/KGGG...WHILE LESSER WINDS SPEEDS
WILL OCCUR FARTHER EAST . WINDS WILL DIMINISH AND BACK TO THE S OR
SE AFTER 14/00Z. VFR CONDITIONS SHOULD PREVAIL AS NWLY FLOW ALOFT
GRADUALLY SPREADS MID AND HIGH LEVEL CLOUDS ACROSS THE AREA FROM
NORTH TO SOUTH. /09/

&&

.FIRE WEATHER...
DRY CONDITIONS CONTINUE ACROSS MUCH OF EAST TX/SW AR/SE OK/AND
EXTREME NW LA. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY MID
MORNING TUESDAY WITH SUSTAINED SPEEDS BETWEEN 10 TO 15 MPH AND GUSTS
APPROACHING 20 MPH...ESPECIALLY ACROSS EAST TX. THE DRY SOUTHWEST
WINDS AND AFTERNOON TEMPERATURES BETWEEN 100 AND 105 DEGREES WILL
LIKELY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT.
DUE TO THE COMBINATION OF ENHANCED FIRE DANGER AND THE EXTREMELY DRY
ATMOSPHERE...THE FIRE WEATHER WATCH WILL CONTINUE THRU TUESDAY
EVENING WHEN HUMIDITY VALUES BEGIN TO RECOVER AS THE SUN SETS. THE
WATCH WAS ALSO EXPANDED TO INCLUDE LITTLE RIVER COUNTY IN AR AND
NACOGDOCHES/SHELBY COUNTIES IN THE HENDERSON DISTRICT OF EAST
TEXAS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 103  74  97  70  85 /   0   0  20  20  20
MLU  98  73  94  69  84 /   0   0  20  30  30
DEQ 100  69  91  64  75 /   0  20  20  30  30
TXK 101  72  94  66  80 /   0  20  20  30  30
ELD  98  69  93  65  80 /   0  20  20  30  30
TYR 105  74  98  71  86 /   0   0  10  10  20
GGG 105  75  98  70  86 /   0   0  10  10  20
LFK 104  74  99  71  94 /   0   0  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ059-070-071.

LA...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001-002.

OK...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153.

&&

13/09
Hazardous weather outlook, Sep 13, 3:57 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CDT TUE SEP 13 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
357 AM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY THROUGH FRIDAY. HOWEVER...WIDESPREAD HAZARDOUS WEATHER
IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:27 PM CDTFire Weather WatchSHVCamp, Cass, Cherokee, Franklin, Gregg, Harrison and 10 more15 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Arkansas, 2011Red Flag Warnings in Louisiana, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.